Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bcpgirl

breaking out on pill

Hi guys

I began taking Cilest 6 weeks ago and am now on my 2nd pack. I broke out when I started the first pack, but my skin cleared up really nice towards the end of the pack and on my pill free week, but now that I've started the 2nd pack I am getting spots all over again. Is this normal or does this mean this pill won't work for me? How long does it take to see an improvement in skin?

I was on yasmine before for a couple of months but had to stop due to side effects, plus my skin didn't improve on that either.

Please help!

Share this post


Link to post
Share on other sites

Hi bcpgirl - there are a number of factors that could be causing your acne (such as the pill messing with the good bacteria in your digestive system or the functioning of your liver, which would mean its preventing you from getting enough antioxidants) but no need to stress - that will make it worse :P

Being on the pill increases your copper reserves, which decreases your intake of zinc (and zinc deficiency causes skin problems) - you also need extra B vitamins if you're on the pill as it inhibits your absorption of these too (well, B6, B12 and folic acid to be precise, but since all Bs work together and taking just one can cause and imbalance its best to take them all together).

So yeah, Id say try supplementing Zinc and a B complex. I'd recommend Zinc picolinate 15-30mg elemental (check the label of the one you're taking but every 50mg of zinc picolinate should give you 9.5 mg elemental zinc). &Don't take it with any pills that have copper in them, and try taking it an hour before or after eating grains, legumes, spinach and any other form of phytate.

Theres a product called Zinplex here in SA that works well, maybe you have it over there? Id recommend it if you do. Anyway, hope this helps!

Share this post


Link to post
Share on other sites

Thanks for the advice :)

I'm wondering whether this pattern of breakout is normal or whether it's a sign that this pill won't work for me, or if I need to give it more time?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×